MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that when attempting to remove the aluminum cap of a vitros calibrator kit 1, the vial broke, and the operator sustained a small cut to the hand.The operator was wearing a latex glove at the time of the incident.First aid was provided, including removing the glass splinter, wound cleansing, and bandaging.There was no further medical treatment at the time of the event.Upon follow-up with the customer, the operator stated they were okay and that the wound had already healed.Additionally, no further medical treatment was required for the operator.
 
Event or Problem Description
A laboratory operator sustained a small cut to their hand when attempting to open vial 2 of vitros calibrator kit 1.There was no allegation of a serious or long term permanent injury.However, there is a potential that the operator might be exposed to blood borne pathogens and should be considered as a serious injury.Per medical consult from an ortho medical safety officer: based on the safety data sheet, there is a risk of zoonotic infection from contact with animal blood derivatives.Although the materials for making the reagents were tested negative for blood-borne pathogens, no test method can assure that the product is completely safe from potential pathogens.In addition, there might be unknown pathogens or pathogens that were not tested.So, a disease transmission due to the exposure cannot be excluded.Thus, this event meets the definition of a serious injury due to the uncertainty of infection risk.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18367912
Report Number0001319808-2023-00021
Device Sequence Number7617724
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Catalogue Number1882208
Device Lot Number0152
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown